Forum

rebif side effects pseudo relapse??

Hi Have returned to this new site to get some advice. I am in my 6th week of taking rebif.It is the second week of maximum dose(44) and I thought all was going well- I am managing the rebi smart ok but for the last 2 days I have had a terrible headache and feel like I am having a relapse-tight feeling in right leg,burning sensations, tingling. Has anyone else experienced a relapse so soon after starting on DMD?? My MS nurse is off sick at the moment I spoke to the Rebif nurse who said take paracetemol for headaches and see your GP if it continues. I know the Rebif is supposed to lessen the number and severity of relapses but could these symptons be due to my body getting used to the higher dose of medication. Any advice welcome

Hi Catt, I’m a very, very old lag with Rebif. 11 years this year. It will take at least 3 -6 months to work and you may well feel worse at times. I was very ill when I started Rebif - not tituration, but straight onto 44. I did have a relapse in the first year and then things settled down a great deal. How it works can only really be measured in years, rather than weeks or months. If it really works well, then you could go for two or three years without a bad relapse. My neurologist reckons that I’ve remained in RRMS due to starting Rebif soon after diagnosis. I have no regrets at all and I hope you do as well as I have. If not, there are other options and they could work just as well - if not better, for the newer drugs. best wishes, Katrine xx

I’m fairly new to Rebif too - started in July. The titration period was a doddle; couple of paracetamol and I was fine. Since I’ve gone up to 44, I’ve not had it so easy though. Headaches and “flu” + an increase in weird leg symptoms :frowning: I’m hoping it’ll wear off because I know I’d rather be taking something than nothing. (Had a terrible terrible year last year when I came off Copaxone - back to back relapses.) Of course, it could be that you are having a relapse - as Katrine says, DMDs don’t work straight away. If it is, I hope it’s a mild and very short one! (Rebif is one of the best at protecting early on, so hopefully it’ll help reduce the severity.) Karen x

Thanks Karen and Katrine for your replies it sounds like I am experiencing the same as you Karen as since I,ve gone upto 44 dose my legs are going wierd too plus headaches. Hopefully it won’t last too long. Hope both of you are feeling ok. Cathy x

Hi Cathy, Make sure you drink a big glass of water before injecting - as apparently this can help with the headaches. If you can take Ibuprofen, then that can be better at alleviating the side-effects. I do my injection in the morning as I’m less likely to forget and if there are side-effects, I’m busy and don’t notice them. I also take LDN. It helps with many of my MS symptoms. It is worth thinking about once you are stable on Rebif. I hope you are okay - I’m knackered. 3 Hours of grape picking, followed by a boozy lunch and then the dreaded arrival of our firewood, which had to be stacked. Still…it’s done. I’ve had many ups and downs since diagnosis. I was very ill just after I was diagnosed, but Rebif stopped the back-to-back relapses. I was very ill again due to stress in 05 and could hardly walk. Now, 11 years later, I’m actually in better shape than I was at diagnosis. I never thought that could happen. best wishes, Katrine xxxxx